Abilify's side effects

Discussion in 'Therapy and Medication' started by the_me_that_you_know, Jun 29, 2007.

  1. So I have to take abilify for my schizophrenia....having no choice. The doc told me 1 in 3 suffer from the headaches I get for taking it. Also it causes shaking/tremors in most everybody. Then there are sleeping troubles. So I have to take more meds for side effects. Is it all worth it? My mental illness was severe-thought everyone could read my mind/hear my thoughts-and they tried other things first. Nothing works as well as the abilify, which completely stops the insanely severe symptoms for me.
     
  2. TLA

    TLA Antiquitie's Friend

    I took Abilify for a month or so, while in patient. I did not have side effects you mentioned, yet I suppose it depends on the dose amount.

    When I was diagnosised in 1997 I was Rx 2 meds for bi-polar and antidepressant. Now, I have had other crisis and am up to 5 meds. It seems like a TON to me. I am slowly accepting that I need it to regualte my chemicals/mood. Taking other stuff to block the bad effects could be worth it. It depends on how much tremors or headaches bother you. In time, all meds will need to be adjusted, so you never know. It does help to hear others experiences, only you and doc can decide. :huh:

    Take care,
     
  3. Shadowplay

    Shadowplay Staff Alumni

    I take abilify too, for bipolar, at first i got head aches, but they went away. i havent had any of the other side effects, but i only take 30mg a day spread out at 10mg at at time, so that could be why.
     
  4. Lucky for you man. I'm dealing with severe headaches almost daily. Right now I'm bangin my head against brick walls-it stops the internal pain for a few secs-and I have to take 20 mg. daily(they want me on 25, but I won't take the extra 5). This side-effect will never go away it seems & the ibuprophen I got from a doc less than 10 days ago doesn't work at all(it's gone anyway). I have to go back to an ER(the paperwork says to come back if symptoms persist) now, real soon. This pain started an hour or so after I took my abilify and is slowly gettin worse. I've taken the motrin like 2 hours ago, no effect whatsoever. This is crazy. I can't believe how unlucky I am(1 in 3 get headaches from abilify).
     
  5. VALIS

    VALIS Well-Known Member

    Man, F%$k abilify. That stuff made me feel like a totally different person. I didn't ask for this . I am bipolar and taking lamictal and wellbutrin currently but my psychiatrist wants me to take abilify when i start heading down the depression spiral....I hate it because something about my personality is different , and its hard to pinpoint exactly what. i don't f with this medication anymore.. i am drunk.
     
  6. I'm a totally different person on it too, a normal one w/out voices in his head. However the headache is w/ me even now, as I sit at the pc..... & people wonder why I love nacotic painkillers so much. I take an entire bottle of tylenol pm-that's 24 pills-each pill 500 mg-that's over 10,000 mg of painreliever- no effect whatsoever nor can I sleep to get away from the nightmarish everlasting pain. Oh God in holy hell it hurts. :sad:
     
  7. TLA

    TLA Antiquitie's Friend

    I am sorry for your never ending pain, it seems terribly cruel and not worth it.
    I wonder, is there other things to try. My bro. takes risperdal for his schizophrenia. Do you want to try more. I know for me, I would never be able to endure the level of pain you describe. I am back on Abilify again to try. It helps the depression, not the restlessness. go figure. But, I generally am beginning to hate being such a guinea pig for what will work for me. $^!*.

    Hey Valis, I like your perspective and your icon, hee.
     
  8. Reastlessness is another side effect of ablilfy.

    Anyway, they tried on me 3 other medicines 1st.... abilify was their last resort. No the others did not work, so until I find a quack who will give me whatever I want I'm doomed to live in agony. Unfair indeed.
     
  9. TLA

    TLA Antiquitie's Friend

    Is it possible for you to seek out the new quack? My pdoc listens and follows my suggestions well, that is the only way I am lucky. I might blow my head off with headches daily.
    I know the trial and error is a big dumb pain in the arse. thinking of ya.:sad:
     
  10. Thanx :D And you're right I need to change docs. I mean my doc can prescribe generic morphine, but only if yoiu have a physical disability. It's awful that large amounts of a narcotic(or a small amount of a STRONG ONE) is the only way I'll get any relief. I seem like a junkie but I am driven by real pain. Sometimes I want a labatomy, just cut the part of my brain that hurts out. :eek:hmy:
     
  11. Nessarose

    Nessarose Well-Known Member

    Aww, I'm sorry. I'm on Abilify, too; it gives me insomnia and severe restlessness. I can't say regarding the headaches, because I always get bad head/neck/back aches, but I'm sorry yours are so bad. Your doctor definitely needs to do something about your headaches.

    It is nice how much Abilify helps the voices and whatnot, though.

    Feel better!
     
  12. TLA

    TLA Antiquitie's Friend

    You did not mention if Risperdal was one of those tried? I would say it is up to you what to do. You know your body best. I would: seek a second or third opinion, some insurance co. even Medicare approve 2nd cases. ask the present doc for help for the headaches. Tell the person who is friendy that you don't feel he listens to you.
    Research on your own or call a help line like for med help.
    DO NOT accept an agony, pain filled life.

    For me, the restlessness got to be too much. Abilify gave me good energy, but unfocused to complete tasks. like a ADHD in reverse. whoa now. :eek:hmy:

    Need some energy, but focused and productive. not opposite.

    I hope the pain does not make you wish for death. :nono:
     
  13. Risperdal was the 1st thing they tried. They didn't know about my schizo brain. Risperdal made my heart beat so fast all the time that I didn't even sleep. And during the worst of the brain-aches I would do anything to make it stop...like hitting brick walls w/ my forehead. The sudden shock to my brain when I hit walls causes the pain to go away for 5 secs..... that can't be good for me though, the pain stops because brain cells are dying or something. Too bad, I'll soon be a vegetable. :blink:
     
  14. TLA

    TLA Antiquitie's Friend

    Tried Underwater swimming in clear river or lake?
    {not trying to be funny, but think of some solutions, hey}
     
  15. rojomi

    rojomi Banned Member

    Have used Abilify & Risperdal for depression for bipolar 2 disorder. After 3 days on a low dose of each, I turned into a manic, angry monster. I don't think any of the pills are going to work for me; brain chemistry is so complex & I feel like a lab rat for the pharmaceutical companies.